Delaware, 2018

Winter Weather in Delaware, November 15 to 16, 2018

November 15 to 16, 2018 · NWS PHI · 1 event in 1 county or zone

Early season Winter Storm.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Early season Winter Storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 15, 6:44 AM EST, 46 minutes earlier.

Area forecast discussion, Nov 15, 6:44 AM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
644 AM EST Thu Nov 15 2018

.SYNOPSIS...
High pressure centered in northern New England early this
morning will continue to slide to the east. Meanwhile, low
pressure will progress up the Southeast coast today. The
strengthening low is forecast to move across the coastal waters
of the Delmarva and New Jersey tonight, reaching the coastal
waters of New England on Friday. High pressure is expected to
build into our region from the west for Saturday. A cold front
approaching from the northwest is anticipated to arrive on
Saturday night with another cold front following late on Monday.
High pressure is expected for Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
630am update: Precipitation continues to work its way northward
this morning. The dry air is taking a little bit of time to
erode but once the column has moistened enough we should start
to see some of the radar returns reach the ground.

Off to our south and east this morning, precipitation has been
starting off mostly as rain and then starts to mix with some
sleet as the column dynamically cools. Not a strong warm layer
present aloft this morning based on information on the 12Z LWX
sounding so as the column continues to cool and steadier
precipitation moves into the area there may end up being a
burst of snow, which may result in a quick coating in some
areas. This may have an effect on the latter part of the morning
commute in Delmarva but looks to move in later to the
Philadelphia metro area.

Previous discussion:
A Flood Watch is in effect for portions of MD, DE, and NJ from
10AM through midnight tonight. No changes were made to the
Winter Weather Advisory or Wind Advisory.

Early this morning, low pressure is located over the Tennessee
Valley with a second low located just off the Georgia/South
Carolina coast. The interior low will move into the Ohio Valley
before being absorbed into the coastal low, which strengthens as
it moves up the Carolina coast today and into the Mid-Atlantic
tonight moving up the New Jersey coast overnight.

Above the surface, a strong upper level low located over the
midwestern states early this morning will move up through the
Ohio Valley tonight before lifting and opening into a deep
trough as it crosses our area late tonight.

Slowed down the onset of precipitation as dew points early this
morning area largely in the teens to lower 20s. It might take a
little bit of time to moisten the rather cold column and have
precip make it to the surface so feel that things will arrive a
little bit later than previously thought. Precip will move in
from south to north this morning, reaching Delmarva during the
morning rush and then expanding northward through the day.
Northern portions of the forecast area may remain dry through
midday before starting to see precip arrive.

With that in mind, the colder, drier conditions this morning
should lead to more snow or snow/sleet at the onset as temps are
more likely to cool as the column starts to moisten, with the
exceptions of southern Delmarva and extreme southern New Jersey
where dew points won't take as long to rise and the easterly
winds will help to keep more milder air in place.

This system is loaded with moisture and liquid precipitation
amounts around 1.5-2.0 inches still look likely. With how wet we
have been recently there is the potential for flooding to occur
across the region as moderate to heavy rainfall occurs, mainly
across southern and coastal New Jersey and Delmarva. More
information in the hydrology section below.

As the low tracks northward, warmer air surges northward and
into our area. This warming in the mid levels will at first
chance the snow over to a wintry mix of snow, sleet, and/or
freezing rain before changing completely over to plain rain. The
changeover will occur from south to north through the day,
although areas north and west of I-78 may remain more of a mix
until late tonight or early Friday morning.

Expect accumulating snow (2 to 5 inches with some locally
higher amounts around 6 inches possible through the Poconos and
Sussex county New Jersey) mainly north and west of I-78 with
some lower amounts (less than an inch) possible down through the
I-95 corridor. Sleet potential across the northern counties
will cut down on snowfall amounts and we are not confident
enough that we will meet snow warning criteria in our area
(mainly Carbon, Monroe, and Sussex) so will be sticking with
advisories for now.

Icing remains an issue, especially for areas along and north of
I-78 where one to two tenths of an inch of ice are expected.
Model soundings continue to show a period of moderate to heavy
precipitation occuring as the warm layer aloft settles across
the region. The surface remains cold and with warming mid levels
it is likely a period of heavy sleet or freezing rain will
occur. As the warm layer starts to deepen expect more freezing
rain to occur than sleet.

With the low tracking up right along the coast, there still
remains the potential for a break in precipitation, especially
across southern areas, late tonight into Friday.

Temperatures start off cold this morning but will warm through
the day as the warmer air advects int our forecast area. Expect
highs to occur late in the day, likely closer to midnight, as we
warm all day and night. Temps will rise into the upper 40s to
lower 50s across southern New Jersey and Delmarva with 30s to
around 40 expected through the I-95 corridor and points to the
north and west. Temps rise from the lower 20s to the upper 20s
across the Poconos by late tonight.

&&

.SHORT TERM /FRIDAY/...
The coastal low will track into New England on Friday and then
off to the Canadian Maritimes Friday night.

Precipitation will end from south to north fairly quickly,
ending across the region by around midday. With the low located
over/near Long Island, it wraps up, deepens, and quickly exits
to the northeast. As it pulls away it drags down some colder air
in the northwest flow and precipitation may change back over to
snow from rain before finally ending.

The northwest winds will remain gusty across the region but
should start to subside as we head towards Friday evening as the
pressure gradient finally starts to ease up a bit.

Temperatures on Friday will fell pretty cold with highs in the
40s across much of the region and mid to upper 30s across the
southern Poconos.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Following our late week storm, it looks like we get into a
relatively quiet but cold weather pattern from Saturday through
Wednesday. A mid level long wave trough is anticipated to settle
over the eastern states.

Surface high pressure is forecast to nose up from the southwest
for Friday night and Saturday before a dry cold front arrives
from the northwest on Saturday night.

A second cold front is expected to reach our region late on
Monday. There may be some light snow and rain showers ahead of
the feature from Sunday into Monday, mainly in eastern
Pennsylvania, and in northern and central New Jersey. High
pressure should return for the middle of the new week.

The normal high temperatures for the period from Saturday
through Wednesday range from the middle 40s in the elevated
terrain of the Poconos to the middle 50s on the coastal plain.
Readings are forecast to remain below normal each day.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR conditions early this morning, lowering to IFR with
the arrival of precipitation during the late morning and early
afternoon hours. The precipitation will favor snow, sleet and
freezing rain at KRDG and KABE. It should be snow and sleet
changing to rain at KTTN, KPNE, KPHL and KILG. All rain is
anticipated for KMIV and KACY (perhaps a brief period of sleet
at the onset at KMIV). The rain will become heavy at times. East
to northeast wind increasing to 15 to 25 knots with gusts up to
30 or 35 knots.

Tonight...A wintry mix changing to rain at KRDG and KMIV, and
all rain for our remaining six TAF sites. IFR conditions.
Northeast wind 15 to 25 knots with gusts up to 30 or 35 knots,
becoming northwest 10 to 20 knots with gusts around 25 knots
late tonight.

OUTLOOK...
Friday night and Saturday...Mainly VFR. West to northwest wind
5 to 10 knots.

Saturday night and Sunday...Mainly VFR. Variable wind 6 knots
or less.

Sunday night...Mainly VFR. A chance of light snow showers
around KABE. Variable wind 6 knots or less.

Monday...Mainly VFR. West to northwest wind 5 to 10 knots.

&&

.MARINE...
A Gale Warning is in effect for all of our coastal waters and
the Delaware Bay for portions of today through Friday..

Northeast winds will pick up through this morning and continue
to increase through this afternoon. Wind gusts of 35 to 45 knots
will develop through this afternoon. Model soundings show the
potential for a brief period of storm force winds on the ocean
front tonight but confidence is not high enough to issue a Storm
Warning.

Northeast winds will continue through tonight before turning to
the southwest late tonight and then west-northwest through
Friday.

Seas will build through today reaching 6 to 12 feet by this
evening. Seas will continue to build overnight before starting
to subside on Friday, dropping down to 5 to 8 feet by later
Friday afternoon.

OUTLOOK...
Friday night...West to northwest wind gusting to 25 or 30
knots.

Saturday through Monday...No marine headlines are anticipated.

&&

.HYDROLOGY...
Precipitation will move in from south to north this morning
across Delmarva. The heaviest precipitation is expected to fall
during the day and persist into early evening.

Highest QPF resides along the coast and up into the I-95
corridor. In general, we are expecting 1.00 to 2.00 inches of
liquid. It will stay all rain across the coastal plain, mixing
at the onset across and near the I-95 corridor. There will be
more of a longer duration wintry mix across the Lehigh Valley,
Berks county, the southern Poconos, and NW NJ.

With that being said, a Flood Watch has been issued for
portions of New Jersey, Delaware, and Maryland. While the
potential for flooding exists north of the watch, confidence
wasn't high enough at this time as some of the QPF that falls is
from frozen precipitation.

With it being wet recently, the ground remains saturated and
this will increase runoff. Further to the west of the current
watch, nuisance type flooding is to be expected, along with poor
drainage and low lying flooding occurring, as the precipitation
changes over to plain rain. Clogged drains due to leaves can
also exacerbate flooding this time of year.

As far as our river forecast points go, continue to monitor
Pemberton in Burlington County, Pine Brook on the Passaic River
and Blackwells Mills on the Millstone. The Schuylkill and
Delaware mainstems are not expected to flood.

&&

.TIDES/COASTAL FLOODING...
Strong onshore flow will precede the passage of the coastal
storm today into tonight. This raises concerns for the
possibility of coastal flooding during this period. However,
there are two factors working against a more substantial coastal
flooding threat. The first is that we are between the new and
full moon phases, so the astronomical tides are fairly low. The
second is that the period of strong onshore flow will be fairly
brief (generally less than 24 hours).

Nevertheless, given the strength of the onshore winds, we are
somewhat concerned that forecast models are a little bit low on
tidal levels this afternoon through Friday. More concerning is
the variability in model output for the tidal levels during this
period, as the Stevens Institute ensembles indicate. With the
October 27 event as a recent guide, we will need to assess the
tidal gauge forecasts leading up to the event (including low
tides, in an effort to determine how much water recedes given
the opposing/strong onshore flow, something that is not well
modeled in general). Though the current forecast has no
advisory-level flooding at any of the forecast tidal gauges in
our CWA during the tonight/Friday high tides, we cannot rule
out the possibility of at least spotty minor flooding,
particularly in northern/central New Jersey and primarily for
tonight's high tide.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 10 AM this morning to 7 AM EST
     Friday for PAZ060>062.
     Winter Weather Advisory from 10 AM this morning to 9 PM EST
     this evening for PAZ103-105-106.
     Winter Weather Advisory until 3 PM EST this afternoon for
     PAZ070-071-101-102-104.
     Winter Weather Advisory from noon today to 9 AM EST Friday for
     PAZ054-055.
NJ...Winter Weather Advisory from 10 AM this morning to 7 AM EST
     Friday for NJZ007-008.
     Winter Weather Advisory from 10 AM this morning to 9 PM EST
     this evening for NJZ009-010-012-015.
     Flood Watch from 10 AM EST this morning through this evening
     for NJZ013-014-020>027.
     Wind Advisory from 3 PM this afternoon to 3 AM EST Friday for
     NJZ013-014-020-026-027.
     Wind Advisory from 1 PM this afternoon to 11 PM EST this
     evening for NJZ022>025.
     Winter Weather Advisory until 3 PM EST this afternoon for
     NJZ016>019.
     Winter Weather Advisory from noon today to 9 AM EST Friday for
     NJZ001.
DE...Flood Watch from 10 AM EST this morning through this evening
     for DEZ002>004.
     Wind Advisory from 1 PM this afternoon to 11 PM EST this
     evening for DEZ003-004.
     Winter Weather Advisory until 3 PM EST this afternoon for
     DEZ001.
MD...Flood Watch from 10 AM EST this morning through this evening
     for MDZ012-015-019-020.
     Winter Weather Advisory until 3 PM EST this afternoon for
     MDZ008.
MARINE...Gale Warning until 6 PM EST Friday for ANZ430-431-452>455.
     Gale Warning from 1 PM this afternoon to 6 PM EST Friday for
     ANZ450-451.

&&

Synopsis...Iovino
Near Term...Meola
Short Term...Meola
Long Term...Iovino
Aviation...Iovino
Marine...Iovino/Meola
Hydrology...Meola
Tides/Coastal Flooding...CMS
Hazardous weather outlook, Nov 15, 3:40 AM EST, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
340 AM EST Thu Nov 15 2018

NJZ007-008-PAZ060>062-160845-
Warren-Morris-Berks-Lehigh-Northampton-
340 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST FRIDAY...

This Hazardous Weather Outlook is for northern New Jersey and east
central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ001-PAZ054-055-160845-
Sussex-Carbon-Monroe-
340 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM EST
FRIDAY...

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ002-MDZ012-015-019-020-NJZ021-160845-
Kent-Kent MD-Queen Annes-Talbot-Caroline-Cumberland-
340 AM EST Thu Nov 15 2018

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for central Delaware, northeast
Maryland and southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ001-MDZ008-NJZ016>019-PAZ070-071-101-102-104-160845-
New Castle-Cecil-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Eastern Montgomery-
340 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

As the mixed precipitation turns to all rain today, the rain will
become heavy at times. Localized flooding of roadways, areas of poor
drainage, and small streams and creeks is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ009-010-015-PAZ103-105-106-160845-
Hunterdon-Somerset-Mercer-Western Montgomery-Upper Bucks-Lower Bucks-
340 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
EST THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

As the mixed precipitation turns to all rain today, the rain will
become heavy at times. Localized flooding of roadways, areas of poor
drainage, and small streams and creeks is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ027-160845-
Southeastern Burlington-
340 AM EST Thu Nov 15 2018

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM EST
FRIDAY...

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ003-004-NJZ022>025-160845-
Inland Sussex-Delaware Beaches-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-
340 AM EST Thu Nov 15 2018

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ013-014-020-026-160845-
Western Monmouth-Eastern Monmouth-Ocean-Coastal Ocean-
340 AM EST Thu Nov 15 2018

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM EST
FRIDAY...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

Spotty minor tidal flooding is possible around the time of this
evening's high tide.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ012-160845-
Middlesex-
340 AM EST Thu Nov 15 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
EST THIS EVENING...

This Hazardous Weather Outlook is for northern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

As the mixed precipitation turns to all rain today, the rain will
become heavy at times. Localized flooding of roadways, areas of poor
drainage, and small streams and creeks is possible.

Spotty minor tidal flooding is possible around the time of this
evening's high tide.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-431-452>455-160845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
340 AM EST Thu Nov 15 2018

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ450-451-160845-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
340 AM EST Thu Nov 15 2018

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
November 15, 7:30 AM EST to November 16, 3:00 PM EST
Where
New Castle forecast zone
Reported by
CoCoRaHS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Totals ranged from 4.5 2 miles S of Newark to 1.7 in Port Penn.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2018Every state in 2018This day in weather historyWarnings in Delaware, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 789324.